MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø56 TWO-HOLES

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø56 TWO-HOLES
Catalog Number 01.32.156DH
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 may 2018.Lot 162963: 50 items manufactured and released on 16 june 2016.Expiration date: 2021-05-29 no anomalies found related to the problem.To date, 49 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by (b)(4) director on 23 may 2018.Acetabular component revision due to cup loosening occurred 1.5 years after primary cementless total hip arthroplasty in an (b)(6) (bmi 37) (b)(6) woman.The shell looks anteverted and protruding in the pelvis; radiolucent lines are also visible suggesting mobilization of the cup.Immediate postoperative implant position cannot be assessed as no x-ray is available.From the surgeon's report it appears that the original position was suboptimal and in his opinion concurred significantly to the loosening: if the initial position is analogous to the final one we agree that it may be a determinant cause for failure.The reasons that led to such positioning are not known, but an obese patient represents a challenge from the surgical point of view.
 
Event or Problem Description
On (b)(6) 2018 we were informed that patient presented to surgeon with painful hip from previous surgery.Xrays revealed lucent line around cup.Subsection of cup loosening.Revision surgery booked for (b)(6).On (b)(6) 2018 the revision surgery was performed.The surgeon revised the patient for cup loosening.Cup, liner and head swap.The surgery was completed successfully.

Brand Name
MPACT ACETABULAR SHELL Ø56 TWO-HOLES
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7536830
Report Number3005180920-2018-00349
Device Sequence Number13918614
Product Code LPH
UDI-Device Identifier07630030810855
UDI-Public07630030810855
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Catalogue Number01.32.156DH
Device Lot Number162963
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight109